Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What are the side effects of excessive use of cosmetics?

What diseases can be caused by the excessive use of cosmetics or substandard cosmetics?
Asked On : Tue, 22 Sep 2009
Answers:  1 Views:  1296
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
  User's Response
A cosmetic is any substance, which is applied to the body for cleansing, beautifying, promoting attractiveness or altering the appearance. The range of products used by public now a day as cosmetics is wide. In case of skin, they are moisturizers, cleansers, soap, foundations, facials, powders, eye cosmetics and lip cosmetics. For nails, they are nail polishes/enamels, enamel removers, hardeners, cuticle removers and artificial nails. Various cosmetics used for hair are shampoo, conditioner, bleach, hair dyes and oils, permanent waving, straightening agents, and depilatories (hair removing agents). It is not at all clear that normal skin benefits from much, if any thing at all, in the way of specific care, except for protection from harsh chemical and physical agents especially sunlight. On the other hand, many products used for skin care or cosmetic purposes can occasionally produce adverse reactions, such as allergic and irritant contact dermatitis, phototoxic and photoallergic reactions, and induction of acne (acne cosmetica). Neither price range nor brand name (standard products versus substandard) provides absolute assurance that a given product will be highly effective or will not cause adverse reactions. Use of cleansing creams instead of soap has no benefits and may induce acneiform lesions. Facial massage, saunas, pore cleaning, facials etc may temporarily improve the appearance of skin, but have not been shown to have any long term beneficial effects, other than looking and feeling good. The normal epidermis, hair follicles and nail matrices receive their nutrition from the dermal vasculature and there is no evidence that any topically applied nutrient can enhance their performance.
Answered: Thu, 24 Sep 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor